Had PDT One Month Ago, Now my Pores All over my Face Are Producing Tiny White Millias.
- Asked by corvino in PCB, FL
- 2 years ago
Did I have an adverse reaction to PDT? Face is very dry.
Milia will go away--often due to emollients
Milia and acne flares are common following PDT and will improve. Sometimes this is the result of emollient use in the days following PDT. These white spots can be easily removed.
Side Effects with PDT
Many patients undergoing Levulan with PDT exhibit small, milia-like or closed comedones which is usually in the lower part of the face. This is so common that we speak to this in our pre and post-treatment handouts. There are a few theories as to what provokes this, but the good news is that it is generally self-resolving.
Being that it has been one month since your treatment, it would be a good time to address this with your practitiner to discuss options. The need to balance your skin care regimen with oil-free moisturizing in addition to gentle exfoliation is a must. Continue to be diligent with sunscreen protection.
The below link offers more in depth information.
Milia or acne after PDT
After Photodynamic Therapy the skin is red and scaly and it peels for up to one week. Part of the post-treatment care is the use of sunscreen and moisturizers to help manage this peeling. The use of heavier creams than usual can contribute to the formation of acne and milia. Switch to a lighter formulation of moisturizer. You may need to see your dermatologist for a mild acne treatment and to remove the milia.
The skin is also more sensitive after PDT treatment. If you use anything such as retin-a, glycolic acid, or similar products, your skin may get dry or irritated even if you were able to use these before treatment. Decrease the frequency that you use these (go from every day to every other day, for example) and see how your skin responds.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.